MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-65-040-120-P6
Medical Device Problem Codes Stretched (1601); Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The stent remains in the patient.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was report that the procedure was performed to treat a moderately calcified, non-tortuous de novo lesion in the right common femoral artery that was 90% stenosed.Vessel diameter was 7.0mm, lesion length was 30mm.Using contralateral femoral approach, pre-dilatation was performed with a 5.0x40mm non-abbott balloon and a 6.5x40mm non-abbott balloon (12atm 60 seconds 2 times / 16atm 120 seconds 1 time).The 6.5x40mm supera self-expanding stent system was advanced using a 28cm sheath and a non-abbott guidewire.During deployment, the deployment lock was unlocked and the thumbslide was advanced to deploy the stent, however, the stent did not release.The thumbslide was pulled back and advanced multiple times without success.The shaft was then pulled back for removal which caused the stent to release in the target lesion.There was a slight elongation of the stent which was recovered by post dilatation.Per the physician's opinion, there was no issue deploying the middle section, therefore the cause of deployment failure was unknown.There was no adverse patient sequela reported.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot revealed one other incident.However, this is not a lot specific product quality issue.The investigation was unable to determine a cause for the reported difficulties.It may be possible that the lesion was narrowed/constricted even after pre-dilatation was performed causing the elongation; or perhaps the delivery system was inadvertently pulled back during deployment causing the stent to elongate.However, this could not be confirmed.The post dilation of the stent to recover was due to case circumstances.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11623855
Report Number2024168-2021-02805
Device Sequence Number17064643
Product Code NIP
UDI-Device Identifier08717648226229
UDI-Public08717648226229
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model NumberS-65-040-120-P6
Device Catalogue NumberS-65-040-120-P6
Device Lot Number9061861
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/17/2021
Supplement Date Received by Manufacturer04/08/2021
Initial Report FDA Received Date04/06/2021
Supplement Report FDA Received Date04/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PARENT 60 28CM SHEATH; VASSALLO NS3 GUIDEWIRE
Outcome Attributed to Adverse Event Required Intervention;